Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 9, 2015, 2:38 AM EDT for Chautauqua County, Erie County, New York. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 2:38 AM EDT (06:38 UTC)
- Expired
- Jun 9, 2015, 3:00 AM EDT
- In force
- 22 min
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 38 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WWUS81 KBUF 090638
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
238 AM EDT TUE JUN 9 2015
NYZ010-019-020-085-090700-
NORTHERN ERIE-SOUTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-
238 AM EDT TUE JUN 9 2015
...A LINE OF GUSTY THUNDERSTORMS MOVING INTO WESTERN NEW YORK...
AT 236 AM EDT...A LINE OF GUSTY THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF ANGOLA ON THE LAKE TO 6 MILES
NORTHEAST OF FINDLEY LAKE...AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...THE BUFFALO METRO AREA...GRAND
ISLAND...HAMBURG...EDEN...ANGOLA... SILVER CREEK...DUNKIRK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN EXITS 59 AND 49.
INTERSTATE 86 BETWEEN EXITS 6 AND 7.
THE GUSTY WINDS HAVE MOVED WELL AHEAD OF THIS LINE OF STORMS. DO NOT
WAIT FOR THE SOUND OF THUNDER TO SEEK SHELTER.
LAT...LON 4206 7971 4238 7951 4249 7935 4255 7915
4269 7905 4278 7885 4284 7886 4298 7894
4296 7894 4298 7899 4298 7895 4299 7894
4308 7850 4282 7850 4238 7873
TIME...MOT...LOC 0636Z 244DEG 34KT 4283 7919 4216 7961
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:15 AM EDT, 23 minutes earlier.
Area forecast discussion, Jun 9, 2:15 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 215 AM EDT TUE JUN 9 2015 .SYNOPSIS... A FRONTAL BOUNDARY WILL GENERATE WIDESPREAD SHOWERS AND POSSIBLE THUNDERSTORMS LATE TONIGHT AND TUESDAY. A FEW MORE FAST MOVING WEAK SYSTEMS WILL THEN CROSS THE AREA DURING THE SECOND HALF OF THE WEEK WITH A CHANCE OF A PASSING SHOWER OR THUNDERSTORM EACH DAY ALONG WITH PLENTY OF RAIN FREE TIME. && .NEAR TERM /THROUGH TODAY/... AN AREA OF SHOWERS FROM THE SOUTHERN TIER ACROSS THE EASTERN FINGER LAKES TO SOUTH OF THE TUG HILL ASSOCIATED WITH THE INITIAL FRONTAL BOUNDARY WILL CONTINUE SLIDE SOUTH AND EAST EARLY THIS MORNING. A SECONDARY WAVE DIGGING AROUND THE BACK SIDE OF THE UPPER-LEVEL TROUGH LOCATED TO OUR WEST WILL PROVIDE PLENTY OF LIFT AND INSTABILITY TO PRODUCE ANOTHER AREA OF WIDESPREAD SHOWERS AND THUNDERSTORMS. THE FIRST WAVE OF CONVECTION WITH THIS WESTERN WAVE IS PUSHING ACROSS SOUTHERN ONTARIO EARLY THIS MORNING...AND WILL APPROACH WESTERN NEW YORK BETWEEN 06Z AND 09Z. INCREASING LIFT BEHIND THIS INITIAL BATCH WILL CAUSE SHOWERS AND THUNDERSTORMS TO FILL AGAIN ACROSS WESTERN NEW YORK TOWARD 12Z THEN PROGRESS WEST TO EAST ACROSS THE AREA THROUGH THE DAYLIGHT HOURS ON TUESDAY. WITH PW VALUES AROUND 1.3 INCHES THERE IS PLENTY OF MOISTURE TO WORK WITH...AND THESE STORMS WILL BE HEAVY RAIN PRODUCERS. SHEAR VALUES WILL BE VERY LOW WITH LIGHT WINDS UNDER THE BASE OF THE UPPER-LEVEL TROUGH PIVOTING ACROSS THE REGION...THUS DONT EXPECT ANY SEVERE THREAT FROM THE STORMS TODAY. AS THE BETTER FORCING SHIFTS EAST BY THIS AFTERNOON...SHOWERS WILL BECOME MORE WIDELY SCATTERED ACROSS WESTERN NEW YORK BY THIS AFTERNOON. WITH EVEN THE POTENTIAL FOR SOME BREAKS OF SUNLIGHT BY LATE AFTERNOON. HOWEVER...WITH THE UPPER-LEVEL TROUGH OVERHEAD...STEEP LAPSE RATES...AND LOW-LEVEL MOISTURE SLOW TO CLEAR OUT...EXPECT SHOWERS WILL REMAIN AROUND ALL AFTERNOON...EVEN IF THEY ARE MUCH MORE THINNED OUT AND DISORGANIZED. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... A BROAD UPPER LEVEL TROUGH IS FORECAST TO TRACK FROM THE LOWER LAKES INTO NEW ENGLAND TUESDAY NIGHT. SHOWERS MAY LINGER ACROSS THE EASTERN LAKE ONTARIO REGION TUESDAY EVENING BUT WEAK SURFACE AND UPPER LEVEL RIDGING SHOULD END SHOWERS AND CLEAR THINGS OUT LATE TUESDAY NIGHT. OVERNIGHT LOWS SHOULD BE IN THE 50S...WITH SOME PATCHY FOG POSSIBLY IN THE SOUTHERN TIER VALLEYS. ON WEDNESDAY AN UPPER LEVEL LOW IS FORECAST TO BE ACROSS NORTHERN ONTARIO...WITH THIS FEATURE EXPECTED TO MOVE EASTWARD AND PUSH A COLD FRONT ACROSS OUR REGION. MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT THIS COLD FRONT WILL DROP ACROSS OUR REGION WEDNESDAY EVENING...WITH THIS LIKELY TO BRING SHOWERS AND POSSIBLY A THUNDERSTORM WITH ITS PASSAGE. THE 12Z NAM FORECASTS SOME QPF ACROSS THE NIAGARA FRONTIER WITH A WARM FRONT WEDNESDAY AFTERNOON AHEAD OF THE FRONT...BUT MOST OTHER GUIDANCE IS DRY SO WILL ONLY CARRY CHANCE POPS WITH THIS FEATURE. THIS BOUNDARY WILL STALL OUT TO OUR SOUTH AND WEAKEN ON THURSDAY. 12Z GUIDANCE IS FASTER THAN PREVIOUS RUNS SO IT APPEARS THURSDAY WILL PRIMARILY BE A DRY DAY WITH WEAK HIGH PRESSURE FORECAST TO BUILD ACROSS THE REGION. TEMPERATURES WILL BE SEASONABLE THROUGH THE PERIOD WITH DAYTIME HIGHS IN THE UPPER 70S TO LOWER 80S ON WEDNESDAY WITH THURSDAY THE SLIGHTLY COOLER OF THE TWO DAYS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE PERIOD WILL FEATURE A ZONAL FLOW WITH FREQUENT OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS ASSOCIATED WITH SHORTWAVES EMBEDDED IN THIS FLOW. TEMPERATURES WILL BE FAIRLY SEASONABLE...WITH DAYTIME HIGHS GENERALLY RANGING FROM THE MID 70S TO LOWER 80S THROUGHOUT THE PERIOD. ON THURSDAY NIGHT A STALLED FRONTAL BOUNDARY IS FORECAST TO BE TO OUR SOUTH. THIS BOUNDARY IS FORECAST TO GRADUALLY LIFT NORTHWARD ON FRIDAY...WHICH WILL INCREASE THE CHANCE FOR PRECIPITATION ON FRIDAY. 12Z RUNS OF THE GFS/ECMWF/GGEM ALL FORECAST A WAVE TO TRACK ALONG THIS BOUNDARY WHICH WILL LIKELY BRING SHOWERS AND POSSIBLY A THUNDERSTORM TO THE REGION ON FRIDAY NIGHT. THE PASSAGE OF THIS SYSTEM SHOULD PUSH THE FRONT BACK TO OUR SOUTH FOR THE WEEKEND WHICH WILL PUT US ON THE COOLER SIDE OF THE BOUNDARY WHICH IS WHY FORECAST HIGHS ARE COOLER WITH THIS FORECAST. THERE IS A SMALL CHANCE FOR SHOWERS DURING THE DAY SATURDAY AND SUNDAY EITHER FRONT THE FRONTAL BOUNDARY OR SUBTLE SHORTWAVES. THIS SAID...THE VAST MAJORITY OF THE TIME SHOULD BE DRY. AFTER THIS ANOTHER WEAK SHORTWAVE MAY SPARK SOME SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AND MONDAY. FORECAST CONFIDENCE IS LOW WHEN TRYING TO TIME SUBTLE FEATURES THIS FAR OUT. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AT 06Z...A LULL IN PRECIPITATION ACROSS WESTERN NEW YORK HAS ALLOWED CIGS TO DROP TO IFR AT KJHW/KIAG/KBUF WITH PLENTIFUL LOW-LEVEL MOISTURE IN PLACE. A LINE OF THUNDERSTORMS WILL CROSS WESTERN NEW YORK BETWEEN 06Z AND 09Z...AND SHOULD TEMPORARILY RESULT IN HIGHER MVFR CIGS AS RAIN HELPS TO CLEAR OUT THE LOW CIGS. AFTER THIS LINE PASSES...CIGS MAY AGAIN CRASH TO IFR. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AGAIN ACROSS WESTERN NEW YORK TOWARD 10 TO 12Z...AND WILL RESULT VERY CHANGABLE CIGS/VIS DEPENDING ON THE STRENGTH OF THE SHOWERS. OVERALL...EXPECT MVFR/IFR CONDITIONS WILL PREVAIL THROUGH THE MORNING. THIS AREA OF WIDESPREAD SHOWERS AND THUNDERSTORMS SHIFTS EAST TOWARD KART BY THIS AFTERNOON...AND WILL ALLOW FOR SHOWERS TO BECOME MUCH MORE SCATTERED ACROSS WESTERN NEW YORK. DRIER AIR WILL ARRIVE BY TONIGHT...AND SHOULD ALLOW MOST TAF SITES TO IMPROVE TO MVFR/VFR CONDITIONS OVERNIGHT. THE ONLY EXCEPTION MAY BE SOME VALLEY FOG WHICH COULD IMPACT KJHW LATE TONIGHT. OUTLOOK... WEDNESDAY THROUGH FRIDAY...VFR MOST OF THE TIME WITH A FEW PASSING SHOWERS OR ISOLATED THUNDERSTORMS. SATURDAY...BECOMING VFR. && .MARINE... SHOWERS AND THUNDERSTORMS WILL CROSS THE LAKES TONIGHT...HOWEVER OUTSIDE OF GUSTY WINDS AND LIGHTNING AROUND THE STORMS...THE AMBIENT CONDITIONS WILL RESULT IN LIGHT WINDS AND SEAS. A MID LEVEL DISTURBANCE WILL CROSS LAKES ERIE AND ONTARIO ON TUESDAY. WHILE WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS...THERE WILL BE A RENEWED RISK FOR THUNDERSTORMS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH/THOMAS NEAR TERM...CHURCH SHORT TERM...APFFEL LONG TERM...APFFEL AVIATION...CHURCH MARINE...CHURCH/RSH
Hazardous weather outlook, Jun 8, 4:49 AM EDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 449 AM EDT MON JUN 8 2015 NYZ001>003-007-010-011-090900- NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-GENESEE- 449 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-008-012>014-019>021-085-090900- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 449 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE POSSIBLE TODAY AS A FRONTAL BOUNDARY DRIFTS SOUTHWARD ACROSS THE AREA. LOCALIZED FLOODING IS POSSIBLE IN AREAS THAT SEE TRAINING THUNDERSTORMS. THERE IS ALSO A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY. THE GREATEST THREAT IS FOR ISOLATED DAMAGING WIND GUSTS ACROSS FAR SOUTHERN PORTIONS OF THE SOUTHERN TIER AND THE FINGER LAKES REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 449 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 8, 9:43 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 943 PM EDT MON JUN 8 2015 NYZ001-010-090700- NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 943 PM EDT MON JUN 8 2015 ...AREAS OF FOG TONIGHT... A MUGGY AIRMASS OVERNIGHT WILL SUPPORT LOW CLOUDS AND FOG FORMATION. FOG WITH GREATLY REDUCED VISIBILITIES WILL BE FOUND NEAR THE NORTHEAST LAKE ERIE SHORELINE AND THE NIAGARA RIVER...INCLUDING DOWNTOWN BUFFALO...TONAWANDA...NIAGARA FALLS AND LEWISTON. PATCHY FOG WILL BE FOUND FARTHER INLAND...TOWARDS THE ORLEANS AND GENESEE COUNTY BORDERS. IF DRIVING OVERNIGHT BE PREPARED FOR REDUCED VISIBILITIES WITHIN THE FOG. AREAS OF FOG WILL REMAIN THROUGH MUCH OF THE OVERNIGHT TIME PERIOD. THOMAS
Special weather statement, Jun 8, 11:28 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1128 PM EDT MON JUN 8 2015 NYZ021-090530- ALLEGANY- 1128 PM EDT MON JUN 8 2015 ...LOCALLY HEAVY RAINFALL OVER SOUTHERN ALLEGANY COUNTY... AN AREA OF HEAVY RAIN WILL CONTINUE THROUGH 1 AM ACROSS THE SOUTHEAST HALF OF ALLEGANY COUNTY...INCLUDING AREAS FROM BOLIVAR TO WELLSVILLE...ANDOVER...AND ALFRED. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITHIN THIS AREA...WHICH MAY RESULT IN MINOR PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. HITCHCOCK
Special weather statement, Jun 9, 2:38 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
238 AM EDT TUE JUN 9 2015
NYZ010-019-020-085-090700-
NORTHERN ERIE-SOUTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-
238 AM EDT TUE JUN 9 2015
...A LINE OF GUSTY THUNDERSTORMS MOVING INTO WESTERN NEW YORK...
AT 236 AM EDT...A LINE OF GUSTY THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF ANGOLA ON THE LAKE TO 6 MILES
NORTHEAST OF FINDLEY LAKE...AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...THE BUFFALO METRO AREA...GRAND
ISLAND...HAMBURG...EDEN...ANGOLA... SILVER CREEK...DUNKIRK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN EXITS 59 AND 49.
INTERSTATE 86 BETWEEN EXITS 6 AND 7.
THE GUSTY WINDS HAVE MOVED WELL AHEAD OF THIS LINE OF STORMS. DO NOT
WAIT FOR THE SOUND OF THUNDER TO SEEK SHELTER.
LAT...LON 4206 7971 4238 7951 4249 7935 4255 7915
4269 7905 4278 7885 4284 7886 4298 7894
4296 7894 4298 7899 4298 7895 4299 7894
4308 7850 4282 7850 4238 7873
TIME...MOT...LOC 0636Z 244DEG 34KT 4283 7919 4216 7961
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:33 AM EDT | Special Marine Warning | BUF | 57 min | |
| Jun 9, 10:43 AM EDT | Special Weather Statement | BUF | Oswego | 62 min |
| Jun 9, 12:20 PM EDT | Special Weather Statement | BUF | Lewis | 70 min |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.